Posted by Lise811 on August 12, 2003, at 16:14:29
In reply to Re: electric shocks proper stopping of Effexor » BSHO, posted by CherC68 on August 12, 2003, at 14:33:01
I tapered, exactly as recommended and did not suffer severe withdrawal symptoms until this past Saturday, when I finally went completely off effexor XR. Since then I have had severe brain zaps, irritability, high anxiety, quickened pulse, memory loss, trouble concentrating, nausea, diarrhea, insomnia, hyper-emotionality, and depression. I don't feel any better than when I tried to go cold turkey last year and went right back on because I couldn't deal with the withdrawal side-effects (which I only learned about after, from the internet, and which my doctor still suspects are psycho-somatic).
What was the purpose of tapering if the effects are not lessened? Just to prolong the pain?
And why is the anecdotal evidence so "questionable" when it is pretty consistent amongst sufferers and even resulted in a new, never heard of compaint of "brain zaps?"
I feel like I'm being punished for seeking out help in the past. I feel like I'm suspicious and melodramatic for complaining about withdrawal effects that are CLEARLY real, in that they have measurably physical manifestations?
Why is all this being discussed on an obscure web site and not on 20/20 or Dateline? Why would a drug be made available to already depressed persons, that will ultimately make them more depressed and unbalanced? Why does asking these questions make me the insane one?